A little Lisa update!

Ok, so after a week on Pred my CRP has gone from 86 to today it's 8' im now reducing to 30mg a day instead of 40mg, I'm feeling fine the only symptom I have but that's been since starting the Pred is leg cramps. . . And sweats at night, Ive got most of my energy back . . But not going back to work yet, I will see how things settle first, doc thinks I should take a month off, this sounds good to me being xmas is getting closer and closer, although I won't get much sick pay due to my work contact. . . But money is not everything. .

I'm otimistic im on the mend . . . I'm waiting to speak with Rheumy about not having biopsy it's pointless after 4 weeks on Pred, my GP even agrees. . . Nothing is going to change regards treatment. From what ive read and what you guys have said the fact I reacted so well to the Pred, seems to suggest I had it. . . . Good enough for me . . I don't need an unreliable op to tell me maybe . . Maybe not. . . X x

15 Replies

oldestnewest
  • Glad thing are looking up I went from 40to30 be careful I had to go to 35 after 3days as I could not move round to much pain loss of balance, stayed on 35 for28days then 30for 28days just going to 25 on Sunday so far so good Olive

  • Thank you Olive I will keep a good eye out for symptoms, only thing I ever suffered was back head pain and ear ache, so will a check on those it's difficult to cut these tablets in half though, so guess it's 40 or 35. . Could do with some 1mg tabs can we ask for them even tho GP doesn't understand about gradual decrease!

    Hope you get on ok with your 25 on Sunday, fingers crossed for you. X x

  • I have uncoated tabs they come in 5mg or 1 mg I know iam lucky my GP is happy to go with me also got a pill cutter from chemists

  • For anyone who wants to cut tablets you can buy a pill cutter from the chemist which will make it easier - there is a holder bit to stop the tablet jumping away as the blade comes down. And yes - you can ask the GP for single tablets, and if one won't oblige ask another in the practice.

  • So pleased to hear how much better you are feeling, Lisa. Olive is wise to suggest going carefully with the reductions - just because there has been a big improvement in your CRP doesn't mean that the steroids are curing anything, they are just damping down the inflammation that causes the symptoms.

    Yes, definitely do ask for some 1mg tablets, and remember that if your present pills are enteric coated, these should not be cut - only the uncoated ones can be cut.

    If you drink much coffee, then cutting it out or reducing it might help to relieve the night sweats.

    I can empathise with the night cramps - they're not just painful but they disrupt our much needed sleep. I never experienced them until I took Pred. It could mean that the steroids are depleting your magnesium/potassium levels, although simple blood tests proved that wasn't the case for me. Some people find that the quinine in tonic water can help.

    Very best wishes.

  • Thank you Celtic, oddly enough I only get the cramps during the day, worse in afternoon and evenings I get up with the joys of spring and as the day goes on, the legs, cramp at back if knees. . Once I relax in bed it goes. . Thank goodness it must be horrid trying the sleep with it.

    My tabs are non coated, I know cos if they don't go straight down . . Yuk yuk. . .they are bitter as hell. . .

    I've read the report from Bistrol Hospital by JR. Kirwan and the reduction regime I'm taking it all on board . . . And will get my GP to read the report I think! She doesn't seem very clued up on this GCA business. . . X x

  • Does the cramp happen with exercise? Walking/stairs and so on?

  • Yes I suppose it does get worse as day goes on, I wake up fine no aches while walking dogs then as day goes on it feels like the backs of my knees have "gone tight" as though I need to stretch the muscle. . . I'm not sitting much now in day and quite active . . With one thing and another, but resting doesn't seem to help as ive tried, I did read somewhere on here about some exercises which was to sit on a table and raise leg and flex the door up and down, I tried that but doesn't really help, is it the steroids do you think. . . And will this get better once I reduce further . . Next wk?

  • That wasn't quite what I meant - is it OK until you walk or climb stairs and then go away when you stop? But it sounds as if it isn't like that.

    It may be the pred, but one lady had this as a symptom of her PMR I think. Have you tried gentle stretches rather than what you are doing?

    This link will show the sort of things I mean - with pictures!

    mayoclinic.org/healthy-livi...

    for all sorts of muscles/tendons. Be gentle though and don't overdo it. It won't work in 5 minutes either - you'll need to repeat it a few times a day for a while.

  • Great thanks Pro. .

    I'm doing all those exercises daily anyway, I do it for my job. . . Just gentle exercises You understand, I'm not working in a gym or anything . . Ha ha . . .

  • Good luck on tapering Olive. I also had frequent leg cramps in the early weeks of prednisone. I had them occasionally prior to PMR and took 100 mg magnesium a day which solved the problem. For some reason I was initially advised to stop taking the magnesium when I started prednisone. The leg and foot cramps continued and I began getting horrendous hand cramps as well! I went back on the magnesium tablets and cramps disappeared within a week.

  • Thank you I've been thinking about taking Magnesium, that's made my mind up, I'm going to try it . . . Nothing ventured nothing gained. . Hey. . . X xx

  • Oops! Sorry Lisa. I thought Olive started the conversation. I hope the magnesium works for you.

  • Don't be silly it doesn't matter . . . I've been and got some and taken one . . . So let's hope in a weeks? Time I might see a difference it's driving me mad. . .

  • 3 days into taking magnesium and the leg cramps/pains have gone. . . The million dollar question is. . Was it the Magnesium or the Pred reduction. . From 40mg to 30mg. . . .

    Also I found a report from Bristol Royal Hospital the other day Dr Kirwin ? I think. . But I can't find it now. . Can anyone give me a link please x

You may also like...